| Catalog Number |
391.884 |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/19/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent the open reduction internal fixation surgery for the subtrochanteric fracture of the left femur with the tension implants and instruments.The surgeon tried to apply tension to the cable using the tensioner according to the surgical technique, but when he applied 20 kg of tension, the knob of the tensioner did not move to the right and he could not apply any more tension.He washed the inside of the tensioner with a saline solution, changed the tension holder and attachment bit, and tried again, but the tension was applied only up to 25 kg to 30 kg.The surgeon gave up using the cables, conducted wiring using mild steel wires in the hospital, inserted tfna long, and completed the surgery with a thirty (30) minute delay.The procedure was completed successfully and the patient was reported as stable.Concomitant devices reported: cable tensioner (part number 391.201, lot unknown, quantity 1).Tension holder f/temp-use (part number 391.884, lot unknown, quantity 2).Attach-bit f/tension holder (part number 391.883, lot unknown, quantity 3).Cercl-cable w/crimp ø1.7 (part number 611.105.01s, lot 7l39781, quantity 1).This report involves one (1) provisional tensioning device.This is report 5 of 7 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative h3, h4, h6: device history lot part #: 391.884, lot #: p174337 manufactured date: 18-apr-2018 a dhr review was conducted and found that the device met manufacturing specification prior to shipping.Device was used for treatment, not diagnosis.Investigation summary: background: it was reported that on january 19, 2021, the patient underwent the open reduction internal fixation surgery for the sub-trochanteric fracture of the left femur with the tension implants and instruments in question.The surgeon tried to apply tension to the cable using the tensioner according to the surgical technique, but when he applied 20 kg of tension, the knob of the tensioner did not move to the right and he could not apply any more tension.He washed the inside of the tensioner with a saline solution, changed the tension holder and attachment bit, and tried again, but the tension was applied only up to 25 kg to 30 kg.He gave up using the cables, conducted wiring using mild steel wires in the hospital, inserted tfna long, and completed the surgery within 30minutes delay.No further information is available.(b)(6) 2021: updated event description: this complaint involves eight (8) devices.The product was returned to us cq for evaluation and was forwarded to supplier: rti surgical for manufacturing investigation.Rti surgical conducted visual inspection and functional testing of the returned device.Visual analysis of the returned sample revealed minimal surface staining, no damage or anomalies were observed on the tension holder f/temp-use.Functional test was performed, in accordance with rti surgical procedures, and no issues were identified with the device during the analysis.As part of rti surgical quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the tension holder f/temp-use was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed ¿ provisional tension device: 391_884, rev.E/c dimensional inspection: a dimensional inspection was not performed as the internal components were inaccessible without destruction of the device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.